Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Tense Muscles: upper back, neck and jaw

Posted by panicbutton on December 21, 2002, at 8:37:33

In reply to Re: Tense Muscles: upper back, neck and jaw J. Wesley, posted by Ritch on December 21, 2002, at 8:26:31

> > > > Well now, that IS interesting, because now that you've mentioned it, YES, my neck, jaw and shoulders/upper back have been tense... I never linked it to the lex. Let me ask all you veterans this... I've just been using a therapist and my GP... and I don't think my GP is well versed in this stuff because it seems to me that she's quick to switch meds. Would you guys recommend me finding a pdoc or sticking with the GP and maybe making med suggestions to her?
> > >
> > > I would hang in there with the GP for awhile, precisely because she is willing to make some med changes, especially if you are being treated for uncomplicated typical unipolar depression (which isn't severe). You could get stuck with a pdoc that will force you to wait out three full months on an AD that is flopping, which could be worse than switching too frequently. As far as the muscle tension issues go-you may as well just pick your poison with the SSRI's. I get a different muscle thing with every one of them. Right now, I find the Effexor stiff-neck-upper back muscle thing preferable to the other muscle sfx variations on other serotonergics.
> > >
> > ____________________________
> >
> > I to had this problem with lexapro. I was aware of this symptom because depakote caused the same muscle tightness in my back and shoulders. I could barely hold my head up on depakote, so when I had the same symptoms develop with lexapro I called my pdoc and he told me to stop taking it.
> >
> > My pdoc doesn't know why this happens or what causes it. I have done some research on this and can't find anything that explains this symptom.
> >
> > Does anyone know why this occures?
> >
> > J.
> >
>
>
> Every response I have read here that attempts to explain the etiology boils down to some interference with dopaminergic functioning that SSRI's apparently cause (more or less). Some folks even believe it is med-induced pseudoparkinsonism similar to what antipsychotics can cause. However, most of the stuff you hear about can often happen to people not even taking them (such as nightime jaw grinding-restless legs syndrome, etc.). Obviously they do involve motor circuits and they certainly are annoying. That is interesting about your experience with Depakote. The most significant "motor symptom" I got with it was fairly significant left-hand tremor at higher doses. I could hold my hands out straight and they would stay fairly still for a few moments, but then my left-hand would "let go" and flap (quite a distance) a few times and stop (etc.). Some folks are just sensitive to these motor side effects and may need to stop/switch meds to avoid them.
>

I, too, have noticed increased muscle tightness in the neck and shoulders. Recently, I began experiencing some tension around my mouth and also some muscle twitching there. I blamed in on holiday stress, but now I wonder if it is related to Lexapro.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:panicbutton thread:109458
URL: http://www.dr-bob.org/babble/20021217/msgs/132734.html